Forum

Drug reactions - what next

Last year I had a really bad reaction to IV steroids, with a crushing sensation in chest, difficulty in breathing, palpitations and chills. On arriving in A&E I was tachycardic and had high blood pressure (usually have very low blood pressure) and the liver function test was abnormal (had been normal before starting treatment). The conclusion was I was having an allergic reaction.

A couple of months later I started copaxone, this started well with no adverse reaction. 10 days in in started getting chest tightness and breathless, but I stuck with it until day 12, when I starting getting palpitations, with increasing breathlessness, chills and then lost bladder control. I stayed up all night shivering until I could speak with Connections. They just told me to stop treatment.

The neurologist is baffled by these reactions and we wondered if it was the carrier rather than the drug itself. We decided to try the steroids again but orally. I started the first 1000mg on Friday, which went well but on my second dose the chest tightness started again, along with severe stomach cramps and bloating and itching. Again, I’ve been told this is probably an allergic reaction.

I have been asked to consider Tysabri but I’m really worried about having another reaction, is there anyway I can find out what is causing this reaction and if so, any ideas who could help.

Has anyone else had bad reactions to these drugs?

Taz

Hey Taz - I’m sorry I can’t help but what a problem it is. I think no one is replying as its such a tricky question. I do hope you get better answers than this.
Hugs
Min xx